Texas, 2004

Hail in Texas, April 25, 2004

April 25, 2004 · NWS SJT · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 25, 6:34 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 25, 6:34 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CDT SUN APR 25 2004

.UPDATE...
DRYLINE EXTENDED FROM EAST OF LUBBOCK SOUTHWARD ALONG THE PECOS
RIVER IN WESTERN CROCKETT COUNTY THIS AFTERNOON. COLD FRONT/OUTFLOW
BOUNDARY WAS NORTHWEST OF LUBBOCK...MOVING QUICKLY SOUTHEAST. ONE MCS
WAS MOVING SOUTHEAST INTO KING...KNOX...AND BAYLOR COUNTIES. THIS
MAY CLIP HASKELL AND THROCKMORTON COUNTIES BEGINNING AROUND 9 PM.
SECOND MCS WAS SOUTHEAST OF AMARILLO...FOLLOWING THE PATH OF THE
PREVIOUS MCS.

THIRD GROUP OF THUNDERSTORMS WAS JUST SOUTH OF CWA...FROM JUNO TO
ROCKSPRINGS. SOME OF THESE STORMS MAY MOVE INTO AREAS SOUTH OF
INTERSTATE 10...AND MASON COUNTY THIS EVENING. LOOKS LIKE THE BEST
CHANCE WILL BE IN SOUTHERN KIMBLE COUNTY...INCLUDING TELEGRAPH...AND
PERHAPS JUNCTION OR SEGOVIA. ONLY ZONE CHANGE WAS TO CHANGE RAIN
CHANCES TO INCLUDE THE EVENING...AND TO INCREASE HASKELL AND
THROCKMORTON COUNTIES POPS SLIGHTLY.

BEST RAIN CHANCES FOR MOST OF THE CWA WILL BE ALONG COLD FRONT...AS
IT PUSHES SOUTH. THIS WILL BE MAINLY AFTER MIDNIGHT FOR THE CONCHO
VALLEY AND HEARTLAND.

04

&&

.PREV DISCUSSION...
SHORTWAVE DROPPING OUT OF COLORADO INTO NORTHERN NEW MEXICO.
MENTIONED YESTERDAY THAT THE GUIDANCE WAS BEGINNING TO SHOW THIS
FEATURE...WHICH WAS MAINLY FROM THE ETA. THE GFS IS NOW SHOWING
THIS FEATURE MOVING ACROSS THE AREA TONIGHT. ACTIVITY WILL BEGIN TO
AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING. WITH
THE CLEAR SKIES THAT WE HAVE HAD TODAY ACROSS THE WESTERN PORTIONS
OF THE AREA AND COOL TEMPERATURES ALOFT RAPID DESTABILIZATION WITH
CAPES AROUND 1500 J/KG SHOULD TAKE PLACE THIS AFTERNOON AND EVENING
RESULTING IN THUNDERSTORMS ACROSS MAINLY THE NORTHERN AND WESTERN
PORTIONS OF THE BIG COUNTRY. SOME OF THESE THUNDERSTORMS COULD BE
QUITE STRONG AND WOULD NOT RULE OUT A SEVERE THUNDERSTORM OR TWO IN
THIS AREA. AS THE WAVE CONTINUES TO TRANSLATE TO THE EAST
SOUTHEAST...WILL SEE SOME PRECIPITATION LINGER INTO THE OVERNIGHT...
MAINLY ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. INTENSITY OF
ANY REMAINING THUNDERSTORMS WILL WEAKEN AS WELL. ANTICIPATE
EVERYTHING TO BE OUT OF THE AREA BY 6 OR 7 AM MONDAY MORNING. WEAK
COOL FRONT MOVES THROUGH AS WELL IN THE WAKE OF THE SYSTEM COOLING
TOMORROW HIGHS A FEW DEGREES RAIN CHANCES GO NEAR ZERO AFTER TONIGHT
AND TEMPERATURES WILL BEGIN TO MODERATE A LITTLE BY TUESDAY AS UPPER-
FLOW BECOMES MORE ZONAL.

INTO THURSDAY AS GFS CONTINUES TO SHOW WAVE WORKING ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA IN THE ZONAL FLOW. WILL KEEP
THE HIGHEST POPS ACROSS THE SOUTHEAST PORTIONS WHERE BETTER
MOISTURE WILL BE LOCATED. THEN QUICKLY ON THE HEELS OF THAT THE
MAIN UPPER-LOW THAT WILL MOVE INTO THE SOUTHWEST BY FRIDAY MORNING
MAY BEGIN TO SEND PIECES OF SHORTWAVE ENERGY IN THIS DIRECTION THAT
MAY HELP TO ACTIVATE SOME DRYLINE ACTIVITY UNTIL THE MAIN SYSTEM
GETS CLOSER ON SATURDAY AND SUNDAY THAT

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Apr 25, 1:00 PM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT SUN APR 25 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-261800-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
517 AM CDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

WHILE MOST OF TE RAIN HAS MOVED EAST...AN UPPER LEVEL DISTURBANCE
MOVING SOUTHEAST ACROSS THE AREA THIS AFTERNOON MAY COMBINE WITH
AFTERNOON HEATING AND THE INSTABILITY TO PRODUCE A FEW THUNDERSTORMS
THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY
REACH SEVERE LEVELS. LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Jones

When
April 25, 10:15 PM CST
Where
Jones County, Hamlin
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.883, -100.133

Hail, Jones

When
April 25, 10:47 PM CST
Where
Jones County, 4 mi SW of Anson
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.717, -99.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392736, 5392737.